Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 200, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2001, 3:19 AM CDT for McNairy County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 2001, 3:19 AM CDT (08:19 UTC)
- Expired
- Sep 13, 2001, 3:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McNairy County, TN
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WUUS54 KMEG 130819 SVRMEM TNC109-130845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 345 AM CDT. * AT 314 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BETHEL SPRINGS...MOVING SOUTH 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 345 AM CDT INCLUDE... SELMER... RAMER...EASTVIEW... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3528 8851 3531 8873 3500 8881 3497 8854
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:31 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 12, 8:31 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT WED SEP 12 2001 ISOLD SHRAS OVR N MS HAVE DSIPTD WITH SUNSET. AFTN CU HAVE ALSO DSIPT LEAVING SKIES MOSTLY CLEAR. INVERTED SFC TROF EXTENDED FROM THE GULF COAST TO NRN MS TO THE TN RIVER. SFC DEWPOINTS IN THE LOWER 70S SOUTH AND EAST OF THE TROF WHILE READINGS IN THE UPPER 50S TO THE NORTH AND WEST. WL ADD A COUPLE OF DEGREES TO LOW TEMPS ACRS NE MS DUE TO HIER DEWPOINTS. .MEG...NONE. SJM
In the hours before
Local storm report, Sep 13, 3:05 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT THU SEP 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM BATH SPRINGS TN 0.75 INCH HAIL
09/13/01 DECATUR REPORTED BY DECATUR
COUNTY 911.
0215 AM 2SW BATH SPRINGS TN 0.88 INCH HAIL
09/13/01 DECATUR REPORTED BY DECATUR
COUNTY 911.
0225 AM 2S SARDIS TN 0.75 INCH HAIL
09/13/01 HARDIN REPORTED BY HARDIN COUNTY
CENTRAL DISPATCH.
0228 AM SALTILLO TN WIND DAMAGE
09/13/01 HARDIN TREES DOWN. REPORTED BY
HARDIN COUNTY CENTRAL
DISPATCH.
0234 AM SALTILLO TN 0.75 INCH HAIL
09/13/01 HARDIN REPORTED BY HARDIN COUNTY
CENTRAL DISPATCH.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:00 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 30 min |
| Sep 13, 2:32 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 43 min |
| Sep 13, 4:16 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 29 min |
| Sep 13, 4:31 AM CDT | Tornado Warning | MEG | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.